Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2004, 12:31 AM CDT for Cole County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 12:31 AM CDT (05:31 UTC)
- Expired
- Jun 13, 2004, 1:15 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Cole County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
304 WUUS53 KLSX 130531 SVRLSX MOC051-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1229 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLE COUNTY IN CENTRAL MISSOURI * UNTIL 115 AM CDT * AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF RUSSELLVILLE...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY ST. MARTINS EUGENE RUSSELLVILLE THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND MAY DOWN TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY IN THE INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS LAT...LON 3843 9249 3835 9221 3853 9207 3870 9237 $$ WDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:00 PM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 1:00 PM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SAT JUN 12 2004 CLOSED H5 LOW WAS CENTERED OVER SASKATCHEWAN THIS MORNING WITH RIDGE OVER THE EASTERN STATES. SYSTEM WILL OPEN UP AND SWING INTO SOUTHEASTERN CANADA. FLOW PATTERN FLATTENS OUT WITH A NEARLY ZONAL FLOW ACROSS THE NORTHERN THIRD OF THE COUNTRY WITH RIDGING ACROSS THE SOUTHERN PART OF THE COUNTRY BY TUESDAY. CLOSED LOW WAS SITUATED OVER TX. UNDER THE EXPECTED UPPER FLOW PATTERN, EXPECT FRONTAL BOUNDARY TO REMAIN ACROSS THE MIDWEST MUCH OF NEXT WEEK. LOOKS LIKE MCS SEASON IS OPEN. UPPER JET OF 75 KTS WAS SWINGING ACROSS SOUTHERN AZ INTO NM THIS MORNING. THE ETA, GFS, NGM AND UKMET ALL FORECAST A JET STREAK OF 80 KTS ACROSS THE UPPER MIDWEST BY MIDNIGHT TONIGHT WITH A STRONGER JET COMING INTO THE PACIFIC NW. THE GFS IS ONLY MODEL OF THE 4 THAT FORECASTS SIGNIFICANT DIVERGENCE ACROSS EAST CENTRAL MO THIS EVENING. AS A RESULT IT FORECASTS A BATCH OF HEAVY RAIN ACROSS THE EASTERN OZARKS INTO SOUTHERN IL THIS AFTERNOON AND EVENING. THE JET COMING INTO THE PACIFIC NW IS FORECAST TO NOSE INTO CENTRAL PLAINS SUNDAY NIGHT. EXPECT ANOTHER MCS TO AFFECT MO SUNDAY NIGHT WITH HEAVY RAIN POSSIBLE NORTH OF I-70. THE GFS AND ETA BOTH STRONGLY HINT AT YET ANOTHER MCS MONDAY NIGHT MAINLY NORTH OF I-70. THE 850 MOISTURE WAS POOLED FROM THE CENTRAL PLAINS ACROSS THE SOUTHERN HALF OF MO INTO THE OH VALLEY THIS MORNING. LOW LEVEL JET WILL ADVECT HIGHER MOISTURE BACK INTO THE REGION TONIGHT. THE 10 KM WRF MODEL OUT OF NCAR APPEARS TO BE HANDLING THE ONGOING CONVECTION FROM SOUTHEAST NEB INTO SOUTHERN MO BETTER THAN THE 4 KM WRF. THE 10 KM WRF MODEL FORECASTS A MCS ACROSS NORTHEAST KS/SOUTHEAST NEB/NORTHWEST MO BY THIS EVENING WITH SYSTEM EXPANDING AND ROLLING ACROSS NORTH MO INTO CENTRAL AND EAST CENTRAL MO AFTER MIDNIGHT. SYSTEM WEAKENS DURING THE MORNING WHICH IS THE TYPICAL LIFE CYCLE. MODEL THEN FORECASTS ANOTHERN MCS DEVELOPING FROM NORTH CENTRAL TO WEST CENTRAL MO DURING THE LATE AFTERNOON HOURS ON SUNDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR TONIGHT FOR CENTRAL AND NORTHEAST MO .IL...FLOOD WATCH FOR TONIGHT FOR WEST CENTRAL IL
Hazardous weather outlook, Jun 12, 3:00 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SAT JUN 12 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-131000- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 300 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT TONIGHT. ALSO THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS DURING THE LATE AFTERNOON AND EVENING....AND MOVE EASTWARD INTO THE REGION TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL...HEAVY COULD PRODUCE LOCALLY FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM TUESDAY THROUGH THURSDAY NIGHT. THIS PERSISTENT THUNDERSTORM THREAT IS DUE TO THE COMBINATION OF AN UNSTABLE SUMMERTIME AIRMASS...AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065- 072>075-084-085-099-131000- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 300 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS DURING LATE THIS AFTERNOON. THEY WILL MOVE EASTWARD INTO THE REGION TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM TUESDAY THROUGH THURSDAY NIGHT. THIS PERSISTENT THUNDERSTORM THREAT IS DUE TO THE COMBINATION OF AN UNSTABLE SUMMERTIME AIRMASS...AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:57 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 48 min |
| Jun 13, 12:15 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.